MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire fractured at the tip inside the patient.This v-14 control wire was selected for dilatation of dialysis shunt in the arcus palmaris superficialis.The vessel was 80% stenosed with severe calcification and moderate tortuosity.During the placement of this guidewire through the stenosis, when the physician pulled back, the tip broke.A snare was used to try to remove the guidewire, however it was only partially able to be explanted and a portion remains implanted.No patient complications were reported, and the procedure was not able to be completed.
 
Additional Manufacturer Narrative
Device eval by manufacturer: this product was not returned for analysis, as the device was disposed of by the physician.An x-ray was submitted for review that confirmed the distal end of the guidewire was detached/separated from the rest of the device.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15378171
Report Number2124215-2022-32570
Device Sequence Number12119905
Product Code DQX
UDI-Device Identifier08714729799252
UDI-Public08714729799252
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2023
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0027765463
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown